Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mystermeat

Accutane not working

I am wondering if theres anyone here who accutane did not work for. I have finished 10 weeks of accutane, am on the maximum dosage (80mg I'm 110pounds), and my skin shows no improvement. My skin has only gotten worse, I used to have moderate acne now it's moderate-severe. My lips are falling off and I have nasty scabs around my mouth. I have tried to be patient and wait and see but I am starting to think my acne is completely treatment resistant. I figured because my acne was moderate the accutane wouldn't take so long to work. Anyone have any advice?

Share this post


Link to post
Share on other sites

I'm on about week 11 and I am still breaking out pretty bad. I've been put on prednisone to help with the flare up so maybe see if you can be put on that by your derm if its painful? I'm taking 60mg a day and weigh 60kg so pretty much on the right dose. My acne is mainly lots of closed comedones under the skin that erupted into cysts. But now i'm still getting a lot of these turn into whiteheads. Hopefully accutane will do its thing soon.

Share this post


Link to post
Share on other sites

I'm about one week post-Accutane and I'm not clear either.

My derm keeps telling me to wait a month to two months after your course to see totally clear skin. I didn't really believe him, but I must say in the past week my skin has cleared quite a bit. I still have noticeably bad acne, but it's not quite as bad as it was when I started.

I think it just depends on the person. :/

Best Wishes!

Share this post


Link to post
Share on other sites

i havnt started but my friend who was on accutane for 8 months said he only saw results come like 4-5 month. ur in 10 week.. still early. so hang in there.

Share this post


Link to post
Share on other sites

I also think it's too early. If the side effects are that bad, maybe you can ask your derm to lower your dose a little. It will mean taking it for a longer course, but should help lessen the side effects somewhat. I am 148 pounds and take 60 per day. The derm said she won't raise me to 80 due to my lips and they don't sound as bad as yours. She said there's no rush to complete the course, we'll stay at 60 or even drop back to 40.

Share this post


Link to post
Share on other sites

I was breaking out two months into my last treatment, it might look this way for you. But I ended up clearing up.

....however, I have terrible breakouts 5 months later.

Share this post


Link to post
Share on other sites
I was breaking out two months into my last treatment, it might look this way for you. But I ended up clearing up.

....however, I have terrible breakouts 5 months later.

Thanks everyone, my dermatologist made me worry because she was so surprised that I haven't seen improvement. She upped my dose even though my cholesterol was high and my skin was overly dry! Ughhh, feel better that I still have time to see whether I will respond or not but I have had it with my skin!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×